Vol. 2, No. 3, 2007

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 3, 303–540
Issue 2, 157–302
Issue 1, 1–156

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 5 issues

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 8 issues

Volume 7, 10 issues

Volume 6, 9 issues

Volume 5, 6 issues

Volume 4, 10 issues

Volume 3, 10 issues

Volume 2, 10 issues

Volume 1, 8 issues

The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN (electronic): 1559-3959
ISSN (print): 1559-3959
Author index
To appear
Other MSP journals
One-dimensional thermoelastic waves in elastic half-space with dual phase-lag effects

Snehanshu Kr. RoyChoudhuri

Vol. 2 (2007), No. 3, 489–503

The theory of thermoelasticity with dual phase-lag effects is employed to study the problem of one-dimensional disturbances in an elastic half-space with its plane boundary subjected to (i) a constant step input of temperature and zero stress, and (ii) a constant step input of stress and zero temperature. The Laplace transform method is used to solve the problem. Expressions for displacement, temperature and stress fields are obtained for small values of time. It is found that the solutions consist of two coupled waves both of which propagate with finite speeds and attenuation, influenced by the two delay times and thermoelastic coupling constant. The discontinuities that occur at the wave fronts are obtained. The characteristic features of the underlying theory are analyzed by comparing the results of the present analysis with their counterparts in coupled thermoelasticity theory (CTE) and in other generalized thermoelasticity theories ETE, TRDTE and TEWOED.

thermoelastic waves, dual phase-lag effects, thermoelastic half-space
Received: 12 January 2006
Accepted: 28 June 2006
Published: 1 May 2007
Snehanshu Kr. RoyChoudhuri
Department of Mathematics
Burdwan University
West Bengal